MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE INSULIN SYRINGE WITH ATTACHED NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE INSULIN SYRINGE WITH ATTACHED NEEDLE; PISTON SYRINGE
Model Number 305903
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple medical device types reported to be involved.The information for the additional device type is as follows: common device name: hypodermic single lumen needle.Medical device type: fmi.There were multiple pma / 510(k)#s reported to be involved.The information for each 510(k) number is as follows: pma / 510(k)#: k980580 (syringe), pma / 510(k)#: k951254 (needle).(b)(4).Investigation summary: two photos and one opened 1ml safetyglide combo package were received, confirmed to be from batch #0140992 by our quality team.The sample was visually evaluated.The package contained a shielded sg needle and a 1ml s/t syringe.The syringe was observed to have multiple brown foreign matter particles embedded in the barrel, with majority around the tip, but some also found in the wall.Many particles were larger than level 3 in size, which is rejectable per product specification.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the investigation, the potential root cause for the embedded foreign matter defect is associated with the molding process.The embedded fm is most likely degraded plastic.This occurs when the resin is exposed to prolonged high temperatures inside the molding machine, such as during start up.Per procedure, after start up, all molded parts are scrapped until no degraded plastic is observed.If this is not performed thoroughly a piece with this condition can get through.This type of defect is cosmetic and does not pose risk to the customer.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Investigation conclusion: confirmed: bd was able to duplicate or confirm the customer's indicated failure mode with the sample and photos provided.Root cause description: potential root cause for the embedded foreign matter defect is associated with the molding process.Rationale: the aql for embedded foreign matter is 0.65%.The defective rate identified is (b)(4).No corrective actions are necessary based on the defective rate identified.Batch 0140992 is considered in compliance with our product specification requirements.
 
Event or Problem Description
It was reported that brown foreign matter was found in the bd safetyglide¿ insulin syringe with attached needle packaging before use.The following information was provided by the initial reporter: i have a weird situation with a syringe.One of the techs opened an 1ml syringe/safety needle package and the syringe is contaminated with a brown substance in it.The tech said the package was closed and noticed the dirty syringe while opening it for a sterile tray.

Brand Name
BD SAFETYGLIDE INSULIN SYRINGE WITH ATTACHED NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10715224
Report Number1213809-2020-00732
Device Sequence Number3358712
Product Code FMF
UDI-Device Identifier30382903059035
UDI-Public30382903059035
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10.
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number305903
Device Catalogue Number305903
Device Lot Number0140992
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2020
Initial Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;